Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

August 9, 20124 counties in Georgia

NWS Charleston, SC issued this special weather statement at Aug 9, 2012, 5:20 PM EDT for 4 counties in Georgia. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 5:20 PM EDT (21:20 UTC)
Expired
Aug 9, 2012, 6:30 PM EDT
In force
70 min
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS82 KCHS 092120
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 9 2012

GAZ087-099-100-114-115-092230-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
520 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...JENKINS...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 630 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 27 MILES WEST OF
ALINE TO 14 MILES SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL LIKELY BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BROOKLET...BUTTS...CLAXTON...COBBTOWN...
COLLINS...DAISY...DENMARK...EMMALANE...GEORGIA SOUTHERN...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...HAGAN...HERNDON...
HOPEULIKIT...MANASSAS...MENDES...METTER...MIDDLEGROUND...MIDWAY...
NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...STATESBORO AND
WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3291 8210 3291 8209
      3235 8159 3216 8173 3215 8178 3212 8176
      3181 8201 3186 8211 3188 8212 3193 8223
      3218 8219 3236 8225
TIME...MOT...LOC 2118Z 212DEG 18KT 3243 8260 3177 8215

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:26 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 9, 4:26 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT THU AUG 9 2012

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH ON
FRIDAY...WHILE AN ASSOCIATED COLD FRONT APPROACHES OVER THE WEEKEND.
THE FRONT WILL LIKELY STALL OFFSHORE EARLY NEXT WEEK BEFORE A MUCH
WEAKER FRONT APPROACHES BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A CLOSED LOW OVER THE WESTERN GREAT LAKES REGION WILL DROP
SOUTHEAST TONIGHT...AS THE AXIS OF A MID/UPPER LEVEL TROUGH
CONTINUES TO SLOWLY PROGRESS EAST OF THE MISSISSIPPI VALLEY. AT
THE SURFACE...A MESO-LOW HAS FORMED OVER EAST-CENTRAL GEORGIA IN
ADVANCE OF THE TROUGH...AND IS EXPECTED TO LIFT NORTHEAST TONIGHT
WHILE ATLANTIC HIGH PRESSURE MAINTAINS A SYNOPTIC SOUTH-SOUTHWEST
FLOW OVER THE REGION. A NOCTURNAL LOW LEVEL JET IS EXPECTED TO
DEVELOP OVER THE AREA TONIGHT AHEAD OF THE UPPER TROUGH/SURFACE MESO-LOW.

CONVECTION HAS BECOME SCATTERED TO NUMEROUS ACROSS MUCH OF
SOUTHEAST GEORGIA THIS AFTERNOON IN CLOSER PROXIMITY TO THE DEEPER
MOISTURE AS PRECIPITABLE WATER VALUES HAVE RISEN TO AROUND 2.25
INCHES IN THAT AREA. CONVECTION SHOULD CONTINUE TO OCCUR IN THIS
REGION AND POSSIBLY EXPAND INTO SOUTHEAST SOUTH CAROLINA ALONG AND
WEST OF THE I-95 CORRIDOR THROUGH EARLY EVENING AS BOUNDARY
INTERACTIONS TAKE PLACE. STRONG INSTABILITY...WITH SBCAPE VALUES
AROUND 4000 J/KG...COULD RESULT IN SOME ISOLATED PULSE SEVERE
THUNDERSTORMS INTO EARLY THIS EVENING...BUT THE GREATEST DOWNDRAFT
CAPE REMAINS NORTH OF THE ONGOING CONVECTION AND SHOULD LIMIT THE
SEVERE POTENTIAL OVERALL.

SHORT WAVE ENERGY APPROACHING FROM THE WEST AND THE STRENGTHENING
LOW LEVEL JET WILL MAINTAIN NUMEROUS SHOWERS AND THUNDERSTORMS
INTO THE EARLY OVERNIGHT HOURS ACROSS MUCH OF THE AREA BEFORE THE
FOCUS FOR CONVECTION SHIFTS OFF THE SOUTH CAROLINA COAST LATE
TONIGHT. THIS MEANS THAT COASTAL AREAS...ESPECIALLY IN SOUTHEAST
SOUTH CAROLINA...COULD EXPERIENCE SOME SHOWERS DURING THE LATE
NIGHT AND EARLY MORNING HOURS WITH LESSER CHANCES INLAND.

DESPITE EXTENSIVE CLOUD COVER INTO THE EARLY OVERNIGHT
HOURS...SOME CLEARING SHOULD OCCUR LATE TONIGHT. IT APPEARS THAT
ENOUGH MOISTURE COULD BECOME TRAPPED BENEATH THE NOCTURNAL
INVERSION ONCE AGAIN TO PRODUCE SOME STRATUS IN AREAS...BUT THE
POTENTIAL FOR ANY SIGNIFICANT FOG APPEARS RATHER LOW GIVEN THE
STRENGTHENING LOW LEVEL WIND FIELDS TONIGHT. LOWS SHOULD GENERALLY
BE IN THE LOWER TO MID 70S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...THE DEEP CLOSED LOW TO THE NORTH WILL
MEANDER ABOUT THE GREAT LAKES AS SUBTLE SHORTWAVES MOVE ACROSS THE
REGION IN THE SW FLOW AROUND THE PERIPHERY OF THE LOW. THE FIRST
UPPER IMPULSE SHOULD BE EXITING THE FORECAST AREA IN THE
MORNING...WITH PERHAPS A PERIOD OF SOME WEAK NVA IN ITS WAKE INTO
THE EARLY AFTERNOON. LATER IN THE DAY THE CHANNELED VORT ENERGY WILL
APPROACH FROM THE WEST WHICH SHOULD HELP TO GET AFTERNOON CONVECTIVE
COVERAGE GOING. AT THE SURFACE...THE ACTUAL FRONT WILL STILL BE
FURTHER TO THE WEST AND THE REGION WILL BE CAUGHT IN THE REGION OF
BROADER LOW LEVEL CONVERGENCE. CURRENT THINKING IS THAT CONVECTION
WILL GET GOING ACROSS SE GA AND THEN ADVANCE TO THE NE INTO THE
EVENING. I HAVE LIMITED POPS STILL IN THE 40 PERCENT RANGE AS THE
BETTER FORCING AND CONVERGENCE WILL REMAIN OUTSIDE OF THE FORECAST
AREA. REGARDING THE CONVECTION...OVERALL WIND FIELDS WILL BE
IMPROVING AROUND THE CLOSED LOW WITH 850 MB FLOW AROUND 30 KTS AND
500 MB FLOW AROUND THE SAME. THE LIMITING FACTOR APPEARS TO BE
INSTABILITY AS MODEL SOUNDINGS AND PLAN VIEW CAPES SUPPORT ONLY
MODERATE VALUES AT BEST. PROFILES ARE QUITE MOIST BUT MID LEVEL
LAPSE RATES ARE LIMITED. COULD SEE A COUPLE OF STRONG TO SEVERE
STORMS BUT THE WIDESPREAD THREAT IS LOW. WITH THE IMPROVED LOW LEVEL
FLOW...BREEZY CONDITIONS WILL BE LIKELY FOR COASTAL AREAS IN THE
AFTERNOON. OVERNIGHT...THE BEST RAIN CHANCES WILL SHIFT TO THE
NORTHEAST AND OFFSHORE. WITH CONSIDERABLE CLOUDINESS AROUND...HIGHS
WILL BE LIMITED TO THE UPPER 80S WITH LOWS IN THE LOW TO MID 70S
INLAND AND UPPER 70S ALONG THE COAST.

SATURDAY THROUGH SUNDAY...THE CLOSED LOW WILL GRADUALLY LIFT
NORTHWARD AS THE PRIMARY SHORTWAVE ENERGY MOVES AROUND ITS SOUTHERN
PERIPHERY. A STRENGTHENING NORTH TO SOUTH ORIENTED UPPER LEVEL JET
WILL PLACE THE FORECAST AREA UNDER ITS RIGHT ENTRANCE REGION DURING
THE DAY INCREASING UPPER LEVEL DIVERGENCE. WITH THE IMPROVED FORCING
AND THE FRONT IN CLOSER PROXIMITY...SATURDAY FEATURES THE HIGHEST
POPS WHICH HAVE BEEN BUMPED UP INTO THE LIKELY CATEGORY. SIMILAR
THINKING WITH THE SEVERE THREAT WITH LIMITED INSTABILITY AND THE
BEST UPPER LEVEL VORT MAX PASSING BY TO THE NORTH. BY SUNDAY...THE
UPPER LOW CONTINUES TO LIFT NORTHWARD AND THE TRAILING SHORTWAVE
ENERGY DAMPENS OUT. MODELS SHOW GOOD AGREEMENT WITH DRYING ALOFT AND
PWATS DECREASING TO AROUND 1.5 INCHES BY SUNDAY AFTERNOON. POPS HAVE
BEEN CAPPED AT SLIGHT CHANCE FOR NOW AND MAY EVENTUALLY NEED TO BE
LOWERED FURTHER. ANOTHER DAY WITH SUPPRESSED TEMPS ON SATURDAY WITH
THE CLOUDS AND PRECIP AROUND...WHICH WILL WARM BACK INTO THE LOW 90S
ON SUNDAY AS THE DEEP LAYER FLOW TURNS A BIT MORE WESTERLY WITH
RISING HEIGHTS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A LESS AMPLIFIED UPPER LEVEL PATTERN IS EXPECTED MONDAY THROUGH
THE MIDDLE OF NEXT WEEK. THE SURFACE PATTERN WILL REMAIN RELATIVELY
WEAK AS WELL...WITH SUBTLE HIGH PRESSURE SETTLING OVER THE REGION
MONDAY AND TUESDAY. MEDIUM RANGE MODELS ARE IN SOME DISAGREEMENT
REGARDING THE TRACK OF SHORTWAVE ENERGY WITHIN THE BASE OF A WEAK
UPPER TROUGH THAT WILL TAKE SHAPE ALONG THE EAST COAST LATE
TUESDAY INTO THURSDAY. HAVE LIMITED PRECIPITATION CHANCES ON
MONDAY AND TUESDAY...LACKING NOTABLE DEEP MOISTURE AND UPPER LEVEL
SUPPORT. HAVE THEN INCREASED POPS SLIGHTLY FOR WEDNESDAY AND
THURSDAY TO ACCOUNT FOR THE FORMATION OF THE BROAD UPPER TROUGH
ALONG THE EAST COAST AND AN ASSOCIATED SURFACE WAVE OF LOW
PRESSURE. STILL EXPECT CONVECTION TO MAINTAIN A MORE SEASONAL
DIURNAL DEVELOPMENT PATTERN...WITH BEST COVERAGE DURING THE
FAVORED AFTERNOON/EVENING HOURS EACH DAY. HIGH TEMPERATURES WILL
GENERALLY RANGE IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
KCHS...THE COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BE
ISOLATED THROUGH MUCH OF THE AFTERNOON ACROSS COASTAL SOUTHEAST
SOUTH CAROLINA SO HAVE ONLY INCLUDED VICINITY THUNDERSTORMS IN THE
TAF THROUGH 00Z. A PASSING UPPER LEVEL DISTURBANCE TONIGHT SHOULD
SHIFT THE FOCUS OF PRECIPITATION TO OFF THE SOUTH CAROLINA
COAST...SO HAVE MAINTAINED VICINITY SHOWERS FROM 06Z-14Z. OUTSIDE
OF ANY CONVECTION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE
PERIOD.

KSAV...CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE THROUGH MUCH OF THIS
AFTERNOON ACROSS SOUTHEAST GEORGIA AND HAVE INCLUDED VICINITY
THUNDERSTORMS IN THE TAF THROUGH EARLY EVENING. A TEMPO GROUP FOR
THUNDERSTORMS WITH REDUCED CIGS/VSBYS IS ALSO IN THE TAF FROM
20-23Z. MOISTURE COULD ONCE AGAIN BECOME TRAPPED BENEATH THE
NOCTURNAL INVERSION AND MVFR OR LOWER CONDITIONS ARE POSSIBLE
DURING THE LATE NIGHT/EARLY MORNING HOURS...MAINLY DUE TO STRATUS
AS WINDS ALOFT MAY BE TOO STRONG TO SUPPORT FOG.

EXTENDED AVIATION OUTLOOK...CONDITIONS WILL REMAIN UNSETTLED
THROUGH THE UPCOMING WEEKEND. BRIEF PERIODS OF MVFR OR LOWER
CONDITIONS WILL BE POSSIBLE WITH ANY SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS.
ALSO...PATCHES OF FOG AND STRATUS WILL BE POSSIBLE IN THE
MORNINGS.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL TONIGHT...WHILE A WEAK AREA OF
LOW PRESSURE PASSES INLAND AND AN UPPER LEVEL TROUGH APPROACHES
FROM THE WEST. A LOW LEVEL JET WILL DEVELOP TONIGHT OVER THE
WATERS AHEAD OF THE TROUGH...CAUSING SOUTH-SOUTHWEST WINDS TO
SURGE UPWARDS OF 15-20 KT ACROSS PARTS OF THE WATERS. SEAS WILL
RESPOND BY BUILDING UPWARDS OF 2-4 FT BY LATE TONIGHT.

FRIDAY THROUGH TUESDAY...SOUTH TO SOUTHWEST FLOW REGIME WILL
CONTINUE TO DOMINATE AS THE LOCAL WATERS GET CAUGHT IN THE REGION
BETWEEN HIGH PRESSURE TO THE EAST AND AN APPROACHING COLD FRONT.
WITH THE TIGHTENING PRESSURE GRADIENT AND IMPROVED LOW LEVEL
FLOW...WINDS OVER THE WATERS WILL BE ON THE RISE ESPECIALLY FRIDAY
INTO SATURDAY. DURING PEAK MIXING FRIDAY AFTERNOON...BREEZY
CONDITIONS CAN BE EXPECTED NEAR THE BEACHES INCLUDING THE CHARLESTON
HARBOR. GUSTS MAY APPROACH SMALL CRAFT CRITERIA FOR THE HARBOR...BUT
CONFIDENCE ISN/T HIGH ENOUGH TO GO WITH ONE YET. INTO THE
OVERNIGHT...MARGINAL SMALL CRAFT CONDITIONS WILL BE POSSIBLE ACROSS
MUCH OF THE WATERS WITH GUSTS POSSIBLY APPROACHING 25 KTS. SEAS WILL
FEATURE A CORRESPONDING RISE DUE TO THE INCREASING WINDS WITH 5
FOOTERS POTENTIALLY GETTING INTO THE NEARSHORE WATERS.
OVERALL...SEAS WILL REMAIN BELOW ADVISORY CRITERIA. AS THE FRONT
CROSSES THE AREA THROUGH THE LATTER PART OF THE WEEKEND...CONDITIONS
WILL BECOME MORE TRANQUIL AND THAT SHOULD LAST INTO EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...BSH
LONG TERM...
AVIATION...JAQ/BSH
MARINE...JAQ/BSH
Hazardous weather outlook, Aug 9, 4:23 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
423 AM EDT THU AUG 9 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-100830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
423 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 3:30 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT THU AUG 9 2012

GAZ099-100-114-115-092030-
BULLOCH-CANDLER-EVANS-TATTNALL-
330 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 430 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES WEST OF COLLINS...MOVING NORTHEAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...COLLINS...METTER...PORTAL...PULASKI...REGISTER AND
WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
      3255 8203 3259 8201 3260 8199 3231 8169
      3210 8221 3218 8219 3223 8222 3236 8225
TIME...MOT...LOC 1930Z 239DEG 23KT 3220 8221
Special weather statement, Aug 9, 4:01 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU AUG 9 2012

GAZ101-116-118-092100-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
401 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 500 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...GUYTON...MARLOW...MEINHARD...
MELDRIM...PINEORA...POOLER AND RINCON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3241 8148 3232 8113 3205 8127 3211 8146
      3223 8147 3224 8143 3226 8143 3228 8145
      3231 8145 3233 8147
TIME...MOT...LOC 2001Z 192DEG 13KT 3214 8134
Special weather statement, Aug 9, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 9 2012

GAZ087-099-100-114-115-092230-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
520 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...JENKINS...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 630 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 27 MILES WEST OF
ALINE TO 14 MILES SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL LIKELY BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BROOKLET...BUTTS...CLAXTON...COBBTOWN...
COLLINS...DAISY...DENMARK...EMMALANE...GEORGIA SOUTHERN...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...HAGAN...HERNDON...
HOPEULIKIT...MANASSAS...MENDES...METTER...MIDDLEGROUND...MIDWAY...
NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...STATESBORO AND
WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3291 8210 3291 8209
      3235 8159 3216 8173 3215 8178 3212 8176
      3181 8201 3186 8211 3188 8212 3193 8223
      3218 8219 3236 8225
TIME...MOT...LOC 2118Z 212DEG 18KT 3243 8260 3177 8215

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:30 PM EDTSpecial Weather StatementCHSCandler60 min
Aug 9, 4:01 PM EDTSpecial Weather StatementCHSEffingham59 min
Aug 9, 6:01 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, Tattnall59 min
Aug 9, 6:33 PM EDTSpecial Weather StatementCHSBulloch, Candler, Screven57 min
Aug 9, 6:38 PM EDTSpecial Weather StatementCHSLiberty, McIntosh67 min
Aug 9, 6:52 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham53 min
Aug 9, 7:10 PM EDTSpecial Weather StatementCHSChatham50 min
Aug 9, 7:16 PM EDTSpecial Weather StatementCHSScreven44 min
Aug 9, 7:43 PM EDTSpecial Weather StatementCHSHampton47 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.